How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Board Certified Veterinarian
Category: Veterinary
Satisfied Customers: 17609
Experience:  General practice veterinary surgeon with extensive experience in a wide range of species.
60269376
Type Your Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

I have 7 year old ragdool cat suffer renal desease. Alt 167.

Customer Question

I have 7 year old ragdool cat suffer renal desease . Alt 167. AlkPhos <5 Urea 37.6 Creatine 412 Na 159 K 4,3 Total protein 91 Glubulin 55 .Is it very serious/ Wii I loose him? The vet gavi injection but I do not know what. I got special dieat food and SEMISTRE medication He does not eat so I feed him with syringe. Will I loose Him. What can I do
Submitted: 11 months ago.
Category: Veterinary
Expert:  Dr. B. replied 11 months ago.

Hello and welcome, I am Dr. B, a licensed veterinarian and I would like to help you with your wee one today.

How is Diplo? Is he drinking more, urinating more, vomiting, or lethargic?

How long has he been on treatment thus far?

Is he still not eating after the injection?

Customer: replied 11 months ago.
Drink alot urinating no vomit # ***** Feed with syringe lastnigt
No
Customer: replied 11 months ago.
treatment 3 days
Expert:  Dr. B. replied 11 months ago.

Thank you,

Now the main concern with the blood results you have reported is that they are suggestive of significant kidney disease. Semintra and special diets are usually the treatment approach for stable animals that are eating for us. If Diplo isn't, then we need his vet to be more aggressive with treatment since cats cannot be off food for the long term (it can cause liver complications) and would make his prognosis for recovery much poorer and we could lose him.

Therefore, if he is refusing food (and since I suspect that injection was for nausea since that is why they usually don't eat with kidney disease), I would strongly advise speaking to his vet about hospitalization. Often we will hospitalize them for IV fluids to flush out those kidney toxins. As we do, many cats will start to feel better and eat for us. At the same time, we can of course keep up on the Semintra, anti-nausea treatments, but even use an appetite stimulant to push Diplo to start eating again. And once he is eating and feeling better, we usually can resume the home treatments they have started. As well, if his kidney values stay high once he has had fluids, you could also speak to them about using fluids at home. When we do this, they tend to be given under the skin (subcutaneously) and you can see how this is done HERE.

Overall, I am concerned about Diplo. He is on the right home treatments but sounds to have severe signs still. Therefore, we'd want his vet to use fluids +/- appetite stimulants to see if we can get him feeling better and stable so that he can be comfortable for as long as possible with you.

Please take care,

Dr. B.

-----------------------------------------------------------------------------------------------------------------

If you have any other questions, please ask me – I’ll be happy to respond. *Please remember to rate my service afterwards, as this is the only way I receive credit for helping you today. Thank you! : )

Expert:  Dr. B. replied 11 months ago.
Hi,
I'm just following up on our conversation about Diplo. How is everything going?
Dr. B.